Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 124, NWS Memphis, TN

June 24, 2002Greene County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 24, 2002, 8:48 PM CDT for Greene County, Randolph County, Arkansas. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2002, 8:48 PM CDT (01:48 UTC)
Expired
Jun 24, 2002, 9:15 PM CDT
In force
27 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Greene County, AR, Randolph County, AR

What was reported inside it

TimeReportWhereRemark
Jun 24, 9:00 PM CDTThunderstorm WindDelaplaine, AROne building was damaged.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2002-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2031 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2002-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2031 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 250148
SVRMEM
ARC055-121-250215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
848 PM CDT MON JUN 24 2002

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GREENE COUNTY IN EASTERN ARKANSAS
  RANDOLPH COUNTY IN EASTERN ARKANSAS

* UNTIL 915 PM CDT.

* AT 846 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  EVENING STAR...MOVING NORTHWEST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 915 PM CDT INCLUDE...
  EVENING STAR...
  OKEAN...
  DELAPLAINE...
  BIGGERS...REYNO...

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3604 9074 3614 9057 3645 9082 3632 9105

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:05 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 24, 8:05 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CDT MON JUN 24 2002

CURRENT FORECAST FINE AND NO UPDATES NEEDED ATTM. RADAR SHOWING
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING TO AFFECT THE
MIDSOUTH. THINK THE SHOWERS/STORMS WILL GRADUALLY DECREASE IN
COVERAGE AND INTENSITY WITH SUNSET. MAY NEED TO UPDATE LATER TO
LOWER POPS.

.MEG...NONE.

In the hours before

Local storm report, Jun 24, 8:26 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
826 PM CDT MON JUN 24 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    PITTSBORO                 MS   0.75 INCH HAIL
06/24/02   CALHOUN                        REPORTED BY PITTSBORO
                                          POST OFFICE.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.